BulDML at Institute of Mathematics and Informatics >
IMI Periodicals >
Serdica Mathematical Journal >
2002 >
Volume 28 Number 1 >

Please use this identifier to cite or link to this item:

Title: Compactness in the First Baire Class and Baire-1 Operators
Authors: Mercourakis, S.
Stamati, E.
Keywords: Baire-1 Function
Baire-1 Operator
Rosenthal Compact
Rosenthal-Banach Compact
Polish Space
Angelic Space
Bounded Approximation Property
Issue Date: 2002
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Serdica Mathematical Journal, Vol. 28, No 1, (2002), 1p-36p
Abstract: For a polish space M and a Banach space E let B1 (M, E) be the space of first Baire class functions from M to E, endowed with the pointwise weak topology. We study the compact subsets of B1 (M, E) and show that the fundamental results proved by Rosenthal, Bourgain, Fremlin, Talagrand and Godefroy, in case E = R, also hold true in the general case. For instance: a subset of B1 (M, E) is compact iff it is sequentially (resp. countably) compact, the convex hull of a compact bounded subset of B1 (M, E) is relatively compact, etc. We also show that our class includes Gulko compact. In the second part of the paper we examine under which conditions a bounded linear operator T : X ∗ → Y so that T |BX ∗ : (BX ∗ , w∗ ) → Y is a Baire-1 function, is a pointwise limit of a sequence (Tn ) of operators with T |BX ∗ : (BX ∗ , w∗ ) → (Y, · ) continuous for all n ∈ N. Our results in this case are connected with classical results of Choquet, Odell and Rosenthal.
ISSN: 1310-6600
Appears in Collections:Volume 28 Number 1

Files in This Item:

File Description SizeFormat
sjm-vol28-num1-2002-p001-p036.pdf654.31 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0!   Creative Commons License